Alert archive / California / High Wind Warnings in 2006
High Wind Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Dec 14, 2006, 3:02 PM PST for Inyo County, California. It took effect at Dec 15, 2006, 4:00 AM PST. It was in force for 15 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 14, 2006, 3:02 PM PST (23:02 UTC)
- In effect from
- Dec 15, 2006, 4:00 AM PST
- Expired
- Dec 15, 2006, 7:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 12:45 PM PST | NON-TSTM WND GST 0 | 4 Sw Independence, CA | WIND GUST TO 60 MPH |
| Dec 15, 1:45 PM PST | NON-TSTM WND GST 0 | 3 Sw Independence, CA | WIND GUST TO 59 MPH |
| Dec 15, 1:45 PM PST | NON-TSTM WND GST 0 | 5 W Bishop, CA | WIND GUST TO 58 MPH |
| Dec 15, 2:00 PM PST | NON-TSTM WND GST 0 | 3 Sw Independence, CA | WIND GUST TO 58 MPH |
| Dec 15, 2:00 PM PST | NON-TSTM WND GST 0 | 4 Sw Independence, CA | WIND GUST TO 65 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 142302 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 302 PM PST THU DEC 14 2006 CAZ519-151215- /O.UPG.KVEF.HW.A.0014.061215T1200Z-061216T0000Z/ /O.NEW.KVEF.HW.W.0011.061215T1200Z-061216T0300Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 302 PM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS AHEAD OF A STRONG PACIFIC STORM WILL DEVELOP OVER THE SOUTHERN SIERRA FRIDAY AND WILL BRING THE POTENTIAL FOR HIGH WINDS TO THE EASTERN SLOPES OF THE SIERRA FROM THE EARLY MORNING HOURS FRIDAY THROUGH FRIDAY EVENING. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ABOVE 5000 FEET. $$ CAZ520-151215- /O.UPG.KVEF.HW.A.0014.061215T1200Z-061216T0000Z/ /O.NEW.KVEF.HW.W.0011.061215T1500Z-061216T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 302 PM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS AHEAD OF A STRONG PACIFIC STORM WILL DEVELOP OVER THE SOUTHERN SIERRA FRIDAY AND WILL BRING THE POTENTIAL FOR HIGH WINDS TO THE OWENS VALLEY FROM THE EARLY MORNING HOURS FRIDAY THROUGH FRIDAY EVENING. SUSTAINED WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE BELOW CANYON OPENINGS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON HIGHWAY 395. $$ CAZ521-151215- /O.NEW.KVEF.HW.W.0011.061215T1200Z-061216T0300Z/ WHITE MOUNTAINS OF INYO COUNTY- 302 PM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST FRIDAY. THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS AHEAD OF A STRONG PACIFIC STORM WILL DEVELOP OVER THE SOUTHERN SIERRA FRIDAY AND WILL BRING THE POTENTIAL FOR HIGH WINDS TO THE EASTERN SLOPES OF THE SIERRA FROM THE EARLY MORNING HOURS FRIDAY THROUGH FRIDAY EVENING. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ABOVE 5000 FEET. $$
4 follow-up statements
000 WWUS75 KVEF 151200 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 400 AM PST FRI DEC 15 2006 CAZ519-521-152000- /O.CON.KVEF.HW.W.0011.000000T0000Z-061216T0300Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 400 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. STRONG WEST WINDS WILL DEVELOP OVER THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE WHITE MOUNTAINS OF INYO COUNTY TODAY AS A POWERFUL STORM APPROACHES. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ABOVE 5000 FEET. THESE WINDS WILL MAKE TRAVEL AND OUTDOOR ACTIVITIES VERY DANGEROUS. $$ CAZ520-152000- /O.CON.KVEF.HW.W.0011.061215T1500Z-061216T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 400 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING. STRONG WEST WINDS WILL DEVELOP OVER THE SIERRAS TODAY AS A POWERFUL STORM APPROACHES. LOCAL WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE IN THE OWENS VALLEY...MAINLY BELOW CANYON OPENINGS. DRIVERS SHOULD EXERCISE EXTREME CAUTION IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGHWAY 395 MAY BE SUBJECT TO VERY STRONG CROSSWINDS...PARTICULARLY NEAR CANYON MOUTHS IN THE SIERRA. $$ MORGAN
000 WWUS75 KVEF 151959 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1159 AM PST FRI DEC 15 2006 CAZ519>521-160200- /O.CON.KVEF.HW.W.0011.000000T0000Z-061216T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1159 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. LOCALIZED STRONG WEST WINDS HAVE DEVELOPED OVER THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE WHITE MOUNTAINS OF INYO COUNTY. AN AUTOMATED SENSOR 4 MILES SOUTHWEST OF INDEPENDENCE NEAR 5000 FEET REPORTED A WIND GUST TO 56 MPH BETWEEN 9 AND 10 AM. OTHER SENSORS NEAR INDEPENDENCE AND IN THE WHITE MOUNTAINS HAVE REPORTED WIND GUSTS BETWEEN 40 AND 50 MPH. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ABOVE 5000 FEET. WHILE BELOW 5000 FEET SUSTAINED WEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE. THESE WINDS WILL MAKE TRAVEL AND OUTDOOR ACTIVITIES VERY DANGEROUS. $$ PIERCE
000 WWUS75 KVEF 152258 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 258 PM PST FRI DEC 15 2006 CAZ519>521-160300- /O.CON.KVEF.HW.W.0011.000000T0000Z-061216T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 258 PM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. LOCALIZED STRONG WEST WINDS CONTINUE ACROSS PORTIONS OF EAST SLOPES OF THE SOUTHERN SIERRA AND THE WHITE MOUNTAINS OF INYO COUNTY. SEVERAL AUTOMATED SENSORS NEAR CANYON OPENINGS ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA HAVE REPORTED WIND GUSTS AROUND 60 MPH. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ABOVE 5000 FEET. WHILE BELOW 5000 FEET SUSTAINED WEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE. THESE WINDS WILL MAKE TRAVEL AND OUTDOOR ACTIVITIES VERY DANGEROUS. $$ PIERCE
000 WWUS75 KVEF 160248 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 648 PM PST FRI DEC 15 2006 CAZ519>521-160400- /O.EXP.KVEF.HW.W.0011.000000T0000Z-061216T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 648 PM PST FRI DEC 15 2006 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... THE HIGH WIND WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA...THE OWENS VALLEY...AND THE WHITE MOUNTAINS OF INYO COUNTY WILL EXPIRE AS OF 7 PM THIS EVENING. STRONG AND GUSTY WINDS TO BETWEEN 55 AND 65 MPH THIS AFTERNOON AND EARLY EVENING HAVE BEGUN TO DECREASE AND SHOULD CONTINUE TO DO SO THROUGH THE REMAINDER OF THE EVENING. ALTHOUGH LOCAL GUSTY WINDS TO NEAR 40 MPH CAN STILL BE EXPECTED OVERNIGHT...THE STRONG AND POTENTIALLY DAMAGING WINDS ARE NOT EXPECTED OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Dec 14, 2:46 PM PST, 16 minutes earlier.
Area forecast discussion, Dec 14, 2:46 PM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PST THU DEC 14 2006
.SYNOPSIS...THE GREAT BASIN WILL LIE UNDER A WESTERLY FLOW ALOFT
FRIDAY WITH TEMPERATURES STAYING ABOVE NORMAL. A STRONG AREA OF LOW
PRESSURE MOVES INTO THE WEST OVER THE WEEKEND BRINGING A CHANCE OF
RAIN AND SNOW SHOWERS TO MUCH OF THE REGION ALONG WITH MUCH COOLER
TEMPERATURES.
&&
.SHORT TERM...THE GREAT BASIN/MOJAVE DESERT WILL REMAIN UNDER WEAK
RIDGING TONIGHT WITH VARIABLE AMOUNTS OF HIGH CLOUDS PASSING OVER IN
NORTHWEST FLOW. FLOW BECOMES MORE WESTERLY FRIDAY AND INCREASES AS
STRONG LOW BEGINS TO APPROACH THE NORTHERN CALIFORNIA COAST. PLENTY
OF WAVE CLOUDS VISIBLE THIS AFTERNOON EXTENDING FROM NORTHERN
CALIFORNIA EAST ACROSS NORTHERN NEVADA. AS JET INCREASES AND STARTS
TO WORK SOUTH MOUNTAIN WAVES WITH THE POTENTIAL OF BREAKING WAVES
POSSIBLE ACROSS THE EAST SLOPE OF THE SOUTHERN SIERRA FRIDAY. WILL
GO AHEAD AND ISSUE A HIGH WIND WARNING AS STRONG RIDGETOP WINDS A
GIVEN BUT WE COULD SEE GUSTS IN EXCESSIVE OF 60 MPH BELOW CANYONS AS
WELL. STRONG LOW THEN STARTS TO DIG SOUTH DOWN THE CALIFORNIA COAST
FRIDAY NIGHT BEFORE SWINGING INLAND SATURDAY NIGHT. MOISTURE PLUME
ACROSS THE EASTERN PACIFIC IS THINNING AND DISSIPATING AND BOTH
NAM/GFS NOT OVERLY AGGRESSIVE WITH QPF AMOUNTS. SAYING THAT SYSTEM
SHOULD BE AN EFFICIENT SNOW/RAIN PRODUCER DUE TO COLD AIR AND SHOT
OF STRONG DYNAMICS SATURDAY NIGHT AS WE MAY SEE 1 TO 2 INCHES OF NEW
SNOW IN THE EAST SLOPE OF THE SOUTHERN SIERRA/SPRING MOUNTAINS.
WINDS WILL BE STRONGEST IN THE SIERRA TOMORROW BUT AS TROUGH DROPS
SOUTHEAST WINDS WILL INCREASE AREAWIDE FRIDAY NIGHT AND SATURDAY.
TEMPERATURES WILL BE WELL ABOVE NORMAL TOMORROW DUE TO BETTER MIXING
THEN THE COOL DOWN STARTS.
.LONG TERM...THE TROF AXIS IS FORECAST TO BE OVER CENTRAL/EASTERN
NEVADA ON SUNDAY BUT DOES NOT COME CLOSE TO RESEMBLING THE LOW THAT
WAS FORECAST OVER THE AREA FROM 12Z MODEL RUNS YESTERDAY. MOISTURE
CONTINUES TO BE A PROBLEM WITH THIS SYSTEM AND THE LIMITED MOISTURE
WILL LEAD TO MOSTLY LIGHT QPF AMOUNTS...EVEN IN THE MOUNTAINS ON
SUNDAY. THE LATEST ECMWF HAS BECOME LESS PROGRESSIVE THAN THE GFS
KEEPING THE TROF IN THE AREA AN EXTRA DAY...SO HAVE LINGERED POPS IN
THE SOUTH EASTERN REGIONS OF THE CWA THROUGH MONDAY. THUS...COLDER
TEMPERATURES AND WINDS REMAIN THE FOCUS OF THIS SYSTEM. ALTHOUGH
TEMPS DO NOT LOOK AS COLD FOR SUNDAY AND BEYOND AS THEY DID A FEW
DAYS AGO...BELOW NORMAL TEMPERATURES ARE STILL LIKELY THROUGH THAT
PERIOD AND WHEN COUPLED WITH AN EXPECTED STRONG NORTHERLY FLOW...IT
WILL FEEL MUCH COOLER THAN THE ACTUAL TEMPERATURE WOULD SUGGEST.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...HIGH WIND WARNING FRIDAY 5AM UNTIL 7PM FOR ZONES 519...520
AND 521.
PIERCE/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 14, 6:05 AM PST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 605 AM PST THU DEC 14 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-150800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 605 AM PST THU DEC 14 2006 /705 AM MST THU DEC 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG PACIFIC STORM WILL APPROACH THE WEST COAST SATURDAY AND MOVE ACROSS THE REGION SUNDAY. THIS WILL INITIALLY BRING THE POTENTIAL FOR HIGH WINDS TO THE EAST SLOPES OF THE SOUTHERN SIERRA AND OWENS VALLEY EARLY FRIDAY MORNING THROUGH THE AFTERNOON. A HIGH WIND WATCH IS IN EFFECT FOR THOSE AREAS. THE SYSTEM WILL BRING A CHANCE OF RAIN TO THE DESERTS AND SNOW TO THE MOUNTAINS ACROSS THE ENTIRE REGION SPREADING FROM WEST TO EAST SATURDAY AND SUNDAY. MOISTURE WILL BE LIMITED WITH THIS STORM AND INDICATIONS ARE THAT PRECIPITATION AMOUNTS WILL GENERALLY BE LIGHT. THERE MAY BE LOCALIZED AREAS OF MODERATE SNOW ACCUMULATIONS IN THE SOUTHERN SIERRA AND SOUTHERN NEVADA MOUNTAINS BUT DETAILS ARE UNCERTAIN AT THIS TIME. SNOW LEVELS COULD FALL TO AROUND 3000 FEET SATURDAY NIGHT AND SUNDAY MORNING. A DRY BUT COLD PATTERN WILL DEVELOP BEHIND THE EXITING SYSTEM EARLY IN THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THIS WEEKEND. JGA
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.